Alert archive / Florida / Tornado Warnings in 2005

Tornado Warning 20, NWS EYW

October 23, 2005

NWS EYW issued this tornado warning at Oct 23, 2005, 10:08 PM EDT. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2005, 10:08 PM EDT (02:08 UTC)
Expired
Oct 23, 2005, 10:30 PM EDT
In force
22 min
Issued by
NWS EYW
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS EYW wrote its last area forecast discussion before this tornado warning went out at Oct 23, 9:40 PM EDT, 28 minutes earlier.

Area forecast discussion, Oct 23, 9:40 PM EDT, 28 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
940 PM EDT SUN OCT 23 2005

...HURRICANE WARNING IN EFFECT...
...TORNADO WATCH IN EFFECT...
...FRESH WATER FLOOD WATCH IN EFFECT...
...MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT AND EARLY
   MONDAY...
...SMALL CRAFT SHOULD REMAIN IN PORT...

.DISCUSSION...
.OBSERVATIONS/TRENDS...
SEVERAL RAGGED BANDS HAVE PULLED ACROSS THE STRETCH OF THE KEYS THIS
AFTERNOON AND EVENING. A WIDER ARE OF RAINS HAS BEEN MORE SUSTAINED
AROUND THE NORTHEAST AND EASTERN CIRCULATION OF WILMA. THUS
FAR...RADAR ESTIMATES PAINT A TENTH TO ONE QUARTER OF AN INCH
ACCUMULATION AVERAGES. SUSTAINED TROPICAL STORM FORCE WINDS ARE
EASING UP THE LOWER KEYS AT THIS TIME...AND WILL BE SPREADING OVER
THE MIDDLE KEYS SHORTLY AND INTO THE UPPER KEYS SHORTLY.

.FORECASTS...
HURRICANE FORCE CONDITIONS ARE NOT FAR OFF...THEY ARE ALREADY INTO
OUR WESTERN ATLANTIC WATERS. I PLAN TO ISSUE AN UPDATE TO THE
AFTERNOON ZONES TO ADJUST THE SHORT RANGE TRANSITIONAL WORDING. A
TORNADO WATCH HAS BEEN EXTENDED UNTIL 11 AM MONDAY...WITH MORE
FAVORABLE WINDS THROUGH MUCH OF THE TROPOSPHERE AND DECENT
INSTABILITY. ALTHOUGH RAIN ACCUMULATIONS HAVE BEEN WELL SHORT OF
EXCESSIVE UP TO THIS POINT...HEAVY DRIVING RAINS ARE ON THE WAY. A
FLOOD WATCH IS IN EFFECT UNTIL MONDAY AFTERNOON ON ACCOUNT OF
THIS...AND OF COURSE THE HURRICANE WARNING IS IN EFFECT.

WILMA IS EXPECTED TO MAKE LANDFALL IN SOUTHWEST FLORIDA JUST BEFORE
SUNRISE ON MONDAY AND THEN BE OFF THE EAST COAST OF FLORIDA...JUST
NORTH OF PALM BEACH ON THE LATEST TRACK. THERE IS NO REASON TO
ADJUST THE MONDAY THROUGH THE UPCOMING WEEKEND.

&&

.MARINE...
A HURRICANE WARNING IS IN EFFECT.
SMALL CRAFT SHOULD REMAIN IN PORT.

&&

.AVIATION...
KEY WEST INTERNATIONAL AIRPORT IS CLOSED.
MARATHON FLORIDA KEYS AIRPORT CLOSES AT NOON TODAY.

&&

.EYW WATCHES/WARNINGS/ADVISORIES...
HURRICANE WARNING AND TORNADO WATCH IN
EFFECT...FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075.
FLOOD WATCH...FLZ076-077-078.

BS/AF/JR/MR
Hazardous weather outlook, Oct 23, 4:00 PM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
400 PM EDT SUN OCT 23 2005

UPDATED TO INSERT TORNADO WATCH

FLZ076>078-GMZ031>033-052>054-072>075-241000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE
FLORIDA KEYS NATIONAL MARINE SANCTUARY-
400 PM EDT SUN OCT 23 2005

...HURRICANE WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT FOR ALL THE FLORIDA KEYS...
...TORNADOES WATCH IN EFFECT FOR ALL THE FLORIDA KEYS UNTIL 1 AM
   MONDAY...
...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT
   THROUGH EARLY MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE FLORIDA
KEYS AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HURRICANE WILMA WILL ACCELERATE NORTHEASTWARD TODAY AND APPROACH THE
FLORIDA KEYS AND ADJOINING WATERS TONIGHT. TROPICAL STORM FORCE
WINDS WILL OVERSPREAD THE ENTIRE AREA THIS EVENING...WITH SUSTAINED
HURRICANE FORCE WINDS POSSIBLE OVERNIGHT.

SPIRAL RAINBANDS WILL BEGIN TO AFFECT THE FLORIDA KEYS AND ADJOINING
WATERS BY LATE TODAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT. THE THREAT OF TORNADOES WILL BE A DISTINCT POSSIBILITY
LATE THIS AFTERNOON AND TONIGHT.

SEAS WILL BUILD ALL DAY AS HURRICANE WILMA APPROACHES...REACHING
VERY DANGEROUS LEVELS OF 15 TO 25 FEET TONIGHT.

MAXIMUM STORM TIDES MAY REACH 4 TO 8 FEET TONIGHT.

TORRENTIAL RAINS ARE POSSIBLE TONIGHT AND EARLY MONDAY...WITH
RAINFALL AMOUNTS OF 4 TO 8 INCHES LIKELY...WITH LOCALLY HIGHER
AMOUNTS OF AROUND 12 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONSULT THE LATEST NATIONAL HURRICANE CENTER ADVISORIES CONCERNING
THE FORECAST TRACK AND INTENSITY OF HURRICANE WILMA. CONSULT THE
LATEST HURRICANE LOCAL STATEMENTS FROM THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN KEY WEST FOR LOCAL EFFECTS AND IMPACTS
FROM HURRICANE WILMA.

HURRICANE CONDITIONS POSSIBLE EARLY MONDAY...BEFORE WILMA MOVES AWAY
TO THE NORTHEAST. HURRICANE WILMA WILL BE FOLLOWED BY A STRONG COLD
FRONT WITH A WIND SHIFT TO NORTHWEST MONDAY AFTERNOON OR EVENING.
ROUGH SEAS WILL BE SLOW TO SUBSIDE MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
A MANDATORY EVACUATION IS IN EFFECT FOR THE FLORIDA KEYS.

In the hours before

Special weather statement, Oct 23, 9:35 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
935 PM EDT SUN OCT 23 2005

FLZ076-077-078-241500-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
935 PM EDT SUN OCT 23 2005

...TORNADO WATCH NUMBER 837 IN EFFECT FOR THE FLORIDA KEYS UNTIL
   11 AM MONDAY MORNING...

A TORNADO WATCH IS IN EFFECT FOR THE FLORIDA KEYS AND SURROUNDING
WATERS UNTIL 11 AM MONDAY MORNING. A TORNADO WATCH MEANS THAT
CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOS. TORNADO
WARNINGS WILL BE ISSUED IF A TORNADO APPROACHES THE KEYS.

KEY WEST NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED
ROTATION AT TIMES ASSOCIATED WITH STORMS CELLS WITHIN RAINBANDS OF
HURRICANE WILMA. TORNADOES ASSOCIATED WITH TROPICAL CYCLONES MOVE
RAPIDLY...ARE OFTEN WRAPPED IN HEAVY RAIN...AND ARE DIFFICULT TO SEE
OR HEAR UNTIL THEY ARE VERY CLOSE.

LISTEN TO NOAA WEATHER RADIO FOR POSSIBLE TORNADO WARNINGS. IF A
WARNING IS ISSUED...TAKE SHELTER IN AN INTERIOR ROOM ON THE LOWEST
LEVEL OF YOUR BUILDING.

BS

The office that day

Everything else NWS EYW issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 12:38 AM EDTTornado WarningEYWMonroe52 min
Oct 24, 5:30 PM EDTWind AdvisoryEYWMonroe6 hr

Nearby

Tornado Warnings in Florida, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.